Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I control major constipation?
Apr 1, 2005

Hello

I am on Reyataz, Epivir and Ziagen. Also I take Effexor, Wellbutrin, Provigil and Seroquel. obviously for depression. My doctor has prescribed Colace. I take one at night and one in the morning with my meds. I also take an Exlax every other day. I only have a bowel movement every four days. When I go, it hurts very much and I have a fissure that sometimes opens and bleeds a lot. How can I correct this painful side effect?

Response from Dr. Henry

Increased water intake, exercise, and increased fiber (i.e regular diet of vegetables, bananas, apples, fiber tablets-discuss with dietician what might be a good fit for you) often help constipation. Sitz baths, topical nityroglycerin, surgery--much can often be done for a fissure (often need to see a GI or colon-rectal specialist). Your psychiatrist could also be consulted re: what other meds could be used if needed. KH



Previous
Pain in upper right abdomen - is it HIV related?
Next
cryptococcal meningitis Resistant to Protease Inhibitors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement